Alert archive / Michigan / Wind Advisories in 2020

Wind Advisory 5, NWS Grand Rapids, MI

October 31, 202023 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Oct 31, 2020, 4:29 AM EDT for 23 counties in Michigan. It took effect at Oct 31, 2020, 8:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2020, 4:29 AM EDT (08:29 UTC)
In effect from
Oct 31, 2020, 8:00 PM EDT
Expired
Nov 1, 2020, 7:00 PM EST
In force
24 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2020-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2020-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WWUS73 KGRR 310829
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
429 AM EDT Sat Oct 31 2020

MIZ037-043-050-056-064-071-311630-
/O.NEW.KGRR.WI.Y.0005.201101T0000Z-201102T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, Holland, and South Haven
429 AM EDT Sat Oct 31 2020

...WIND ADVISORY IN EFFECT FROM 8 PM EDT THIS EVENING TO 7 PM EST
SUNDAY...

* WHAT...South winds will increase in speed this evening, with
  gusts possibly reaching 45 mph. West to northwest winds 20 to 30
  mph with gusts up to 50 mph are expected on Sunday.

* WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren 
  counties.

* WHEN...From 8 PM EDT this evening to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will gust into the 45 to 55 mph range
  tonight and especially on Sunday. Winds will be south tonight
  shifting to the west and northwest on Sunday behind the passage
  of a cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
8 follow-up statements
623 
WWUS73 KGRR 311405
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1005 AM EDT Sat Oct 31 2020

MIZ037-043-050-056-064-071-312215-
/O.CON.KGRR.WI.Y.0005.201101T0000Z-201102T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, Holland, and South Haven
1005 AM EDT Sat Oct 31 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING TO
7 PM EST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Mason, Oceana, Ottawa, Allegan, Van Buren and Muskegon 
  counties.

* WHEN...From 8 PM EDT this evening to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
028 
WWUS73 KGRR 311859
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
259 PM EDT Sat Oct 31 2020

MIZ038>040-044>046-051-052-057>059-065>067-072>074-010300-
/O.EXB.KGRR.WI.Y.0005.201101T1400Z-201102T0000Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Baldwin, Reed City, Clare, Fremont, 
Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, 
Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, 
Battle Creek, and Jackson
259 PM EDT Sat Oct 31 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Michigan.

* WHEN...From 9 AM to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ037-043-050-056-064-071-010300-
/O.CON.KGRR.WI.Y.0005.201101T0000Z-201102T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, Holland, and South Haven
259 PM EDT Sat Oct 31 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING TO
7 PM EST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa 
  counties.

* WHEN...From 8 PM EDT this evening to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
150 
WWUS73 KGRR 311906
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
306 PM EDT Sat Oct 31 2020

MIZ037-043-050-056-064-071-010315-
/O.CON.KGRR.WI.Y.0005.201101T0000Z-201102T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, Holland, and South Haven
306 PM EDT Sat Oct 31 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING TO
7 PM EST SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa 
  counties.

* WHEN...From 8 PM EDT this evening to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-010315-
/O.CON.KGRR.WI.Y.0005.201101T1400Z-201102T0000Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Baldwin, Reed City, Clare, Fremont, 
Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, 
Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, 
Battle Creek, and Jackson
306 PM EDT Sat Oct 31 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Michigan.

* WHEN...From 9 AM to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
454 
WWUS73 KGRR 010156
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
956 PM EDT Sat Oct 31 2020

MIZ037-043-050-056-064-071-011000-
/O.CON.KGRR.WI.Y.0005.000000T0000Z-201102T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, Holland, and South Haven
956 PM EDT Sat Oct 31 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 55 mph,
  becoming west at 20 to 30 mph with gusts to near 45 mph toward
  morning. Northwest winds 20 to 30 mph with gusts to 50 mph at
  times into Sunday evening. 


* WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa 
  counties.

* WHEN...From 8 PM EDT this evening to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-011000-
/O.CON.KGRR.WI.Y.0005.201101T1400Z-201102T0000Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Baldwin, Reed City, Clare, Fremont, 
Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, 
Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, 
Battle Creek, and Jackson
956 PM EDT Sat Oct 31 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Michigan.

* WHEN...From 9 AM to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

wdm

For more information from the National Weather Service visit
https://weather.gov/grr
450 
WWUS73 KGRR 010842
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
342 AM EST Sun Nov 1 2020

MIZ037-043-050-056-064-071-011645-
/O.CON.KGRR.WI.Y.0005.000000T0000Z-201102T0000Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren-
Including the cities of Ludington, Hart, Muskegon, Grand Haven, 
Jenison, Holland, and South Haven
342 AM EST Sun Nov 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts of 45 to 55 mph.

* WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa 
  counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-011645-
/O.CON.KGRR.WI.Y.0005.201101T1400Z-201102T0000Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson-
Including the cities of Baldwin, Reed City, Clare, Fremont, 
Big Rapids, Mount Pleasant, Greenville, Alma, Grand Rapids, 
Ionia, St. Johns, Hastings, Charlotte, Lansing, Kalamazoo, 
Battle Creek, and Jackson
342 AM EST Sun Nov 1 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts of 45 to 50 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Michigan.

* WHEN...From 9 AM this morning to 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr

DUKE
902 
WWUS73 KGRR 011551
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1051 AM EST Sun Nov 1 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020000-
/O.CON.KGRR.WI.Y.0005.000000T0000Z-201102T0000Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
1051 AM EST Sun Nov 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts of 45 to 55 mph.

* WHERE...Allegan, Oceana, Van Buren, Mason, Muskegon and Ottawa 
  counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result. In
  addition snow showers could lead to locally slick
  conditions...especially from Ludington to Harrison down to Big
  Rapids and Mt Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Drive with added caution
due to the potential for some slick spots...especially for bridges
and overpasses.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
317 
WWUS73 KGRR 012023
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
323 PM EST Sun Nov 1 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020000-
/O.CON.KGRR.WI.Y.0005.000000T0000Z-201102T0000Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
323 PM EST Sun Nov 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts of 45 to 55 mph.

* WHERE...Portions of central, south central, southwest and west 
  central Michigan.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition snow showers could lead to locally slick 
  conditions... especially from Ludington to Harrison down to 
  Big Rapids and Mt Pleasant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
064 
WWUS73 KGRR 020008
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
708 PM EST Sun Nov 1 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020115-
/O.EXP.KGRR.WI.Y.0005.000000T0000Z-201102T0000Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, St. Johns, 
Holland, Hastings, Charlotte, Lansing, South Haven, Kalamazoo, 
Battle Creek, and Jackson
708 PM EST Sun Nov 1 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds gusted to as high as 60 mph at Grand Haven Light at 946 am
this morning and also at the Muskegon North Breakwater Light at
1024 am. Inland of Lake Michigan winds gusted to 49 mph at
Battle Creek Executive Airport at 1206 pm and 48 mph at 843 am 
at Kalamazoo's airport. At Gerald R Ford Airport winds gusted to 
46 mph at 301 pm. Some power outages were ongoing near Spring 
Lake and north of the city of Holland at 7 pm. 

Winds will continue to diminish this evening and gusts should be
under 20 mph by midnight.

$$

For more information from the National Weather Service visit
https://weather.gov/grr

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:29 AM EDT, 1 hour earlier.

Area forecast discussion, Oct 31, 3:29 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 AM EDT Sat Oct 31 2020

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 328 AM EDT Sat Oct 31 2020

- Very windy and cold Sunday

- Lake enhanced snow showers Sunday

- Cold early week then moderating by mid to late week

&&

.DISCUSSION...(Today through next Friday)
Issued at 328 AM EDT Sat Oct 31 2020

-- Very windy and cold Sunday --

Latest ecmwf ensembles and the 00Z deterministic ecmwf
as well as an overall consensus of latest computer model
guidance for wind speeds in the mixing layer continue to
show it will become very windy Sunday.  We expect wind gusts
to reach 40 to 45 mph with higher gusts to around 55 mph
possible near the Lake MI shoreline. Temps will remain nearly
steady or fall slowly through the 30s in the strong nw flow caa.
Scattered power outages will be possible.

-- Lake enhanced snow showers Sunday --

H8 temps will fall to -8 to -10 C yielding delta t/s in the
upper teens resulting in very strong lake induced instability.
Scattered lake effect snow showers will develop through the day
and will mix with some rain showers mainly closer to relatively
milder Lake MI. The combination of cold temps and scattered snow
showers will likely cause some slick spots to develop on area roads.

Any snow accumulations should be rather light (under an inch)
as potential for any accumulations is limited by relatively mild
pavement/ground temps. In addition the very strong winds will
limited airmass residence time over the lake.

-- Cold early week then moderating by mid to late week --

Temps will remain cold Monday before a significant moderating
trend occurs for mid to late week as the upper level pattern
becomes zonal. This and southwesterly flow will allow high temps
by Tuesday to reach the low to mid 50's and then the upper 50's
to lower 60's by Wednesday through late week. The mild wx will
continue through next weekend with high temps potentially
reaching well into the 60's by then.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 212 AM EDT Sat Oct 31 2020

Stratocumulus is finally beginning to break up across Southwest
Lower Michigan at 06z. By 12z, we are expecting mainly clear
skies. The ceilings that do remain are VFR, so limited/no impacts
to aviation. Mainly clear skies are expected today. Clouds will
return this evening along and ahead of a cold front. Ceilings will
drop from 10,000ft to around 4,000ft between 00z and 06z.

Winds will be south at 10-20 knots today. Winds will then ramp up
considerably this evening reaching the 12-30 knot range from the
south-southwest. Low level wind shear will be present with a core
of 40-50 knot southwest winds at 2,000ft.

&&

.MARINE...
Issued at 328 AM EDT Sat Oct 31 2020

A gale warning and lakeshore flood warning is in effect for the
entire nearshore from Sunday afternoon through early Monday. Winds
will already reach gale force by early to mid afternoon today. The
northwest gales and cold air advection Sunday will cause wave
heights to build to 10 to 14 feet. Some erosion of dunes and coastal
flooding is likely.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Warning from 1 AM Sunday to 1 AM EST Monday for
     MIZ037-043-050-056-064-071.

     Wind Advisory from 8 PM EDT this evening to 7 PM EST Sunday for
     MIZ037-043-050-056-064-071.

LM...Gale Warning from 2 PM EDT this afternoon to 1 AM EST Monday for
     LMZ844>849.

&&

SYNOPSIS...Laurens
DISCUSSION...Laurens
AVIATION...Duke
MARINE...Laurens
Hazardous weather outlook, Oct 30, 4:34 AM EDT, 23 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
434 AM EDT Fri Oct 30 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310845-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
434 AM EDT Fri Oct 30 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Windy conditions are expected on Sunday with gusts away from Lake
Michigan between 40 and 45 mph. Gusts to around 50 mph are
possible along the Lake Michigan shore. Scattered power outages
are possible. Lake effect snow showers on Sunday may produce a
dusting of snow. Accumulations of around an inch may be possible
up along U.S. 10.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-310845-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
434 AM EDT Fri Oct 30 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

South gales to 45 knots will develop Saturday evening. Following
a cold frontal passage Saturday night winds will shift to the
northwest for Sunday. Waves will peak on Sunday in the 10 to 14
foot range. Lakeshore flooding and erosion are possible this
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

Nearby

Wind Advisories in Michigan, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.